Alert archive / Kansas / High Wind Watches in 2009
High Wind Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 3, 2009, 3:32 PM CDT for 27 counties in Kansas. It took effect at Apr 4, 2009, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 3:32 PM CDT (20:32 UTC)
- In effect from
- Apr 4, 2009, 1:00 PM CDT
- Expired
- Apr 4, 2009, 3:00 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 032032 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 332 PM CDT FRI APR 3 2009 ...STRONG WINDS LIKELY SATURDAY AFTERNOON INTO THE NIGHT... .A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM COLORADO INTO THE SOUTHERN NEBRASKA ON SATURDAY. STRONG WEST TO SOUTHWEST SURFACE WINDS ARE EXPECTED TO DEVELOP BY AFTERNOON. THESE WINDS WILL SHIFT TO THE NORTHWEST BY EVENING IN THE WAKE OF A COLD FRONTAL PASSAGE. KSZ030-031-043>046-062>066-075>080-085>088-040445- /O.CAN.KDDC.WI.Y.0020.000000T0000Z-090404T0000Z/ /O.NEW.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD- MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 332 PM CDT FRI APR 3 2009 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. THE WIND ADVISORY HAS BEEN CANCELLED. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH, PERHAPS HIGHER, ARE LIKELY. THESE WINDS WILL BECOME NORTHWESTERLY BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KSZ061-074-081-084-089-090-040445- /O.NEW.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/ HAMILTON-STANTON-PRATT-MORTON-COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...PRATT... ELKHART...RICHFIELD...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 332 PM CDT FRI APR 3 2009 /232 PM MDT FRI APR 3 2009/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH, PERHAPS HIGHER, ARE LIKELY. THESE WINDS WILL BECOME NORTHWESTERLY BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ EKB
2 follow-up statements
000 WWUS73 KDDC 040422 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1122 PM CDT FRI APR 3 2009 ...STRONG WINDS LIKELY SATURDAY AFTERNOON INTO THE NIGHT... .A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM COLORADO INTO THE SOUTHERN NEBRASKA ON SATURDAY. STRONG WEST TO SOUTHWEST SURFACE WINDS ARE EXPECTED TO DEVELOP BY AFTERNOON. THESE WINDS WILL SHIFT TO THE NORTHWEST BY EVENING IN THE WAKE OF A COLD FRONTAL PASSAGE. KSZ030-031-043>046-061>066-074>081-084>090-041230- /O.CON.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1122 PM CDT FRI APR 3 2009 /1022 PM MDT FRI APR 3 2009/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH... PERHAPS HIGHER... ARE LIKELY. THESE WINDS WILL BECOME NORTHWESTERLY BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
000 WWUS73 KDDC 040800 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT SAT APR 4 2009 ...STRONG WINDS LIKELY TODAY AND TONIGHT... .A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM SOUTHEAST COLORADO NORTHEAST INTO NORTH CENTRAL KANSAS TODAY. STRONG WEST TO SOUTHWEST SURFACE WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING. WINDS WILL THEN SHIFT TO THE NORTHWEST BY EARLY EVENING IN THE WAKE OF A COLD FRONTAL PASSAGE. KSZ030-031-043>046-061>066-074>081-084>090-041600- /O.UPG.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/ /O.NEW.KDDC.WI.Y.0021.090404T1500Z-090405T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 300 AM CDT SAT APR 4 2009 /200 AM MDT SAT APR 4 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING. AS THE COLD FRONT PUSHES THROUGH SOUTHWEST KANSAS THIS AFTERNOON...WIND SPEEDS WILL SWITCH TO THE NORTHWEST WITH INCREASING SPEEDS OF 30 TO 40 MPH AND GUSTS TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 3, 3:31 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 3, 3:31 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT FRI APR 3 2009 .DISCUSSION... DAYS 1-2... FORECAST PROBLEM WILL BE WHAT WILL HAPPEN WITH THE STORM SYSTEM MOVING OUT INTO THE PLAINS THIS WEEKEND, INCLUDING WINDS, PRECIP, TEMPS, AND FIRE WX CONCERNS. WV LOOP SHOWS OUR NEXT SYSTEM CURRENTLY DIGGING INTO CA AND NV, WITH -120 M HEIGHT FALLS AT 12Z AND SOME LIGHTNING SHOWING UP IN NW AZ. WARMER AIR HAS MOVED IN AT MID AND LOW LEVELS, WITH 850MB TEMPS RETURNING TO 6 C THIS MORNING. THE LEE SFC TROUGH HAS CONTINUED TO DEEPEN AND BRING PLENTY OF WIND, WITH ADVISORY LEVEL OBS CONTINUING OVER DDC AND HYS. WILL CONTINUE TO MONITOR FOR ONGOING ADVISORY AND WILL DECIDE BASED ON OBS IF WE ARE GOING TO KEEP IT GOING. WARM SFC AIR CONTINUE TO PUSH INTO OUR WEST, WITH TEMPS IN THAT AREA ALREADY IN THE MID 70S. THE UPPER TROUGH WILL CONTINUE TO PROGRESS INTO CO TONIGHT, WITH THE SFC LOW WRAPPING UP OVER WESTERN KANSAS. GRADIENT WILL CONTINUE TO BE PRETTY TIGHT, BUT WITH THE LOSS OF MIXING WINDS SHOULD GO BELOW ADVISORY CRITERIA. THERE COULD BE SOME SHOWERS THANKS TO SOME ISENTROPIC LIFT STARTING OUT OVER THE HIGH TERRAIN AND POSSIBLY EVEN MOVING INTO OUR FAR NORTHWEST. DO NOT THINK MUCH WILL REACH THE GROUND, BUT THERE COULD BE ENOUGH TO PUT A MENTION OF SLIGHT POPS AFTER MIDNIGHT. DEWPOINTS WILL STAY MAINLY IN THE 20S TO LOW 30S WITH EVEN THE MEDIOCRE MOISTURE WITH DEWPOINTS IN THE 40S STILL DOWN AROUND THE GULF COAST. EVEN WITH THE SOMEWHAT LOW DEWPOINTS AND CLEAR SKIES, THINK THAT THE WINDS WILL KEEP US MIXED ENOUGH TO PREVENT COMPLETE DECOUPLING AND LOWS WILL STAY MAINLY IN THE 40S. THE UPPER LOW WILL EJECT OUT ALONG THE KS/NEB BORDER FOR TOMORROW, WITH THE SFC LOW MOVING EAST AND THE COLD FRONT MOVING DOWN INTO OUR NORTHWESTERN CWA BY MORNING. IT CONTINUES TO SEEM THAT THE DDC CWA WILL BE FIRMLY IN THE DRY SECTOR, SO ONLY KEPT POPS IN OUR FAR NORTHERN COUNTIES, AND IT SEEMS EVEN THAT WILL BE OPTIMISTIC, AS THE MODEL TRENDS HAVE BEEN FOR EVERYTHING STAYING NORTH. THE LOW DOES GET WRAPPED UP QUITE NICELY, ALTHOUGH THE WESTERN KANSAS WILL BE IN A SLIGHTLY LOWER GRADIENT DUE TO THE SFC LOW CENTER OVERHEAD. HOWEVER, NAM AND GFS HAVE SOME 50-60KT WINDS AT 700MB, AND IT IS VERY POSSIBLE THAT WE WILL SEE DRY ADIABATIC MIXING ALL THE WAY UP TO THAT LEVEL. THERE COULD BE SOME WINDS APPROACHING WARNING CRITERIA, PARTICULARLY DOWN NEAR THE OK BORDER. THE NORTH WILL NOT BE AS WINDY EARLY ON, BUT IT LOOKS LIKE WE COULD SEE SOME VERY STRONG WINDS BEHIND THE FRONT, ESPECIALLY SINCE IT WILL BE COMING DOWN DURING PEAK HEATING AROUND 21-00Z. WITH THE RUC SHOWING AREAS WITH GREATER THAN 35 KTS, WILL GO AHEAD AND PUT OUT A WATCH FOR TOMORROW AFTERNOON AND EVENING. THERE COULD BE SOME AREAS THAT ARE ONLY ADVISORY AND DIFFERENT PARTS OF THE CWA WILL HAVE DIFFERENT START TIMES, BUT WILL NOT TRY AND GET CUTE AT THIS POINT. TEMPS WILL WARM QUITE NICELY AHEAD OF THE COLD FRONT IN OUR SOUTHEAST, WITH HIGHS GETTING INTO THE 70S. RH VALUES COULD GET AROUND 15 PERCENT AND WE WILL DEFINITELY HIT WIND CRITERIA FOR RED FLAG. HOWEVER, IT IS UNCERTAIN IF IT WILL BE FOR THE FULL THREE HOURS AND THERE IS ALSO THE RECENT HEAVY SNOW OVER THAT AREA. WILL HOLD OFF ON ANY FIRE HEADLINE FOR NOW, AND JUST CONTINUE MENTION IN HWO. NORTHWESTERN COUNTIES WILL TOP OUT WITH HIGHS IN THE 50S AND 60S EARLIER IN THE DAY, THEN START DROPPING AS THE COLD FRONT MOVES THROUGH. THE UPPER TROUGH AXIS WILL MOVE INTO THE EASTERN PLAINS SATURDAY NIGHT, THEN INTO THE MIDWEST ON SUNDAY. CONTINUED TO KEEP LOW POPS FOR SNOW IN THE NORTH FOR WRAP AROUND ON THE BACKSIDE OF THE LOW, BUT THE BEST CHANCES WILL BE TO OUR NORTH AND EAST. COLD SFC HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT, AND TEMPS WILL BE FAIRLY COLD. LOWS SATURDAY NIGHT SHOULD BE MAINLY IN THE 20S, AND HIGHS ON SATURDAY WILL BE MAINLY IN THE 40S. DAYS 3-7... A LARGE LONGWAVE LOW WILL ENCOMPASS THE EASTERN HALF OF THE CONUS DURING THE BEGINNING OF THE EXTENDED FORECAST PERIOD...PUTTING SOUTHWEST KANSAS IN A DRY AND COOL NORTH-NORTHWEST FLOW SITUATION. H85 THERMAL GRADIENT WILL RESIDE ACROSS KANSAS MONDAY WITH AN ASSOCIATED GRADIENT IN SURFACE TEMPERATURES EXPECTED. WILL BE GOING WITH HIGHS NEAR 60 AT ELKHART AND MID 40S AT HAYS. THE COLD SURFACE HIGH WILL INFLUENCE SOUTHWEST KANSAS WEATHER THROUGH TUESDAY WITH SHORTWAVE RIDGE EXPECTED TO APPROACH THE HIGH PLAINS LATE IN THE DAY TUESDAY...FOLLOWED BY ANOTHER PACIFIC STORM. TUESDAY AND WEDNESDAY WILL BE WARMER WITH INCREASED DOWNSLOPE MID LEVEL FLOW SUPPORTING LEE TROUGH DEVELOPMENT. WINDS WILL SWITCH AROUND TO THE SOUTH AGAIN WITH A PLUME OF DOWNSLOPE WARMED AIR EXTENDING NORTHEAST TO INCLUDE AT LEAST A PART OF SOUTHWEST KANSAS...ESPECIALLY WEDNESDAY. THE ECMWF IS MOST AGGRESSIVE WITH THE DOWNSLOPE WARM-UP SUGGESTING HIGHS WELL INTO THE 80S. WILL NOT BE GOING THIS WARM IN THE OFFICIAL FORECAST GIVEN CONCERNS ON EXTENT OF DOWNSLOPE WARM PLUME. CHALLENGES INCREASE SUBSTANTIALLY BY LATE WEDNESDAY INTO THURSDAY AS ANOTHER FAIRLY IMPRESSIVE UPPER LOW TRACKS ACROSS THE ROCKIES ON APPROACH TO WESTERN KANSAS. A FAIRLY COMPACT UPPER LOW WOULD SUPPORT AGGRESSIVE LOWER TROPOSPHERIC DEVELOPMENT WITH THE 12Z GFS SHOWING A 990 MB SURFACE LOW ACROSS FAR SOUTHWEST KANSAS BY 00Z THURSDAY. ONLY MARGINAL MOISTURE RETURN IS EXPECTED GIVEN THE RECENT POUNDING THE GULF OF MEXICO WOULD HAVE TAKEN FROM THE LARGE EASTERN CONUS LOW. NEVERTHELESS...A PRECIPITATION EVENT WILL OCCUR SOMEWHERE ACROSS WESTERN KANSAS SHOULD THE GFS AND ECMWF SOLUTIONS CONTINUE TO SHOW A FORMIDABLE UPPER LOW TRACKING ACROSS SOUTHERN KANSAS. WILL HAVE 20 POPS IN THE GRIDS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT GIVEN TIMING UNCERTAINTIES. ONCE TIMING BECOMES MORE CLEAR...THEN POPS FOR ONE OF THE 12-HOUR PERIODS (WEDNESDAY NIGHT, THURSDAY, AND/OR THURSDAY NIGHT) WILL HAVE TO BE INCREASED. && .AVIATION... WINDS WILL GUST TO 35 KNOTS THROUGH 23Z AT KDDC, KGCK, AND KHYS. AS DEEP MIXING SUBSIDES...THE GUSTS WILL WANE...HOWEVER SUSTAINED WINDS WILL STILL AVERAGE 18 TO 22 KNOTS THROUGH MOST OF THE NIGHT GIVEN SUCH STRONG SURFACE LOW DEVELOPMENT ACROSS EASTERN COLORADO. GIVEN THE TRACK OF THE SURFACE LOW EARLY TOMORROW...WINDS WILL GRADUALLY VEER FROM SOUTHEAST TO SOUTHWEST AFTER 12Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 63 28 45 / 10 10 10 0 GCK 40 58 26 44 / 10 20 10 10 EHA 46 57 27 50 / 10 10 10 0 LBL 43 61 28 50 / 10 10 10 0 HYS 40 61 27 39 / 20 30 40 20 P28 44 73 31 47 / 10 10 10 10 && HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR KSZ030-031-043>046-061>066-074>081-084>090. && FN26/25/25
Hazardous weather outlook, Apr 3, 4:46 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 446 AM CDT FRI APR 3 2009 KSZ030-031-043>046-061>066-074>081-084>090-041000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 446 AM CDT FRI APR 3 2009 /346 AM MDT FRI APR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW WILL DEVELOP AND STRENGTHEN IN EASTERN COLORADO TODAY. THIS WILL CREATE A PRESSURE GRADIENT ACROSS WESTERN KANSAS THAT WILL TIGHTEN THROUGH THIS AFTERNOON. AS A RESULT, SOUTHERLY WINDS WILL BEGIN TO STRENGTHEN THIS MORNING AND INCREASE THROUGH THIS AFTERNOON WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH. ANY OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG COLD FRONT WILL MOVE SOUTHEAST INTO NORTHWEST KANSAS LATE SATURDAY MORNING AND MOVE ACROSS SOUTHWEST KANSAS BY MID AFTERNOON. WINDS WILL BECOME FAIRLY STRONG OUT OF THE NORTHWEST AS THE FRONT MOVES THROUGH. ANY OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:13 AM CDT | Wind Advisory | DDC | Clark, Edwards, Ellis, Finney, Ford, Grant and 15 more | 5 hr |
Nearby
High Wind Watches in Kansas, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.